Alert archive / Montana / Red Flag Warnings in 2015
Red Flag Warning 14, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Oct 12, 2015, 2:48 AM MDT for 4 counties in Montana. It took effect at Oct 12, 2015, 12:00 PM MDT. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 12, 2015, 2:48 AM MDT (08:48 UTC)
- In effect from
- Oct 12, 2015, 12:00 PM MDT
- Expired
- Oct 12, 2015, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Liberty County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 128 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 2:29 PM MDT | NON-TSTM WND GST 55 | 1 Ene East Glacier Park, MT | 55 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF EAST GLACIER PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 8.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2695 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833 WWUS85 KTFX 120848 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 248 AM MDT MON OCT 12 2015 MTZ112-121700- /O.NEW.KTFX.FW.W.0014.151012T1800Z-151013T0000Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- 248 AM MDT MON OCT 12 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 112... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 112. * WIND...WEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH ON THE PLAINS AND GUSTS TO 50 MPH AT FAVORED LOCATIONS ALONG THE ROCKY MOUNTAIN FRONT. * HUMIDITY...14 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
163 WWUS85 KTFX 121719 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1119 AM MDT MON OCT 12 2015 MTZ112-130000- /O.CON.KTFX.FW.W.0014.151012T1800Z-151013T0000Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 1119 AM MDT MON OCT 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS... * AFFECTED AREA...FIRE WEATHER ZONE 112. * WIND...WEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH ON THE PLAINS AND GUSTS TO 50 MPH AT FAVORED LOCATIONS ALONG THE ROCKY MOUNTAIN FRONT. * HUMIDITY...14 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. * IMPACTS: LOW HUMIDITIES AND STRONG GUSTY WINDS WILL CREATE ERRATIC FIRE BEHAVIOR AND COULD MAKE ANY NEW FIRE STARTS DIFFICULT TO CONTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/GREATFALLS
600 WWUS85 KTFX 130013 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 613 PM MDT MON OCT 12 2015 MTZ112-130115- /O.EXP.KTFX.FW.W.0014.000000T0000Z-151013T0000Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- 613 PM MDT MON OCT 12 2015 ...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... WINDS ARE DECREASING...AND HUMIDITIES ARE INCREASING...THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Oct 11, 11:40 PM MDT, 3 hours 8 minutes earlier.
Area forecast discussion, Oct 11, 11:40 PM MDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1140 PM MDT SUN OCT 11 2015 AVIATION SECTION UPDATED. .DISCUSSION... TONIGHT...AN UPPER LEVEL LOW PRESSURE TROF IS MOVING EAST AND HIGH PRESSURE IS BUILDING ALOFT. SURFACE WINDS WILL CONTINUE TO DECREASE THIS EVENING...AND THE HIGH WINDS WARNING HAD EARLIER BEEN ALLOWED TO EXPIRE. UPDATED FIRST PERIOD WINDS. ZELZER && .AVIATION...UPDATED 0540Z. VFR CONDITIONS PREVAIL THROUGH THE PERIOD. GUSTY WINDS UP TO AROUND 25 TO 35 KTS WILL DEVELOP MONDAY AFTERNOON FOR NORTH CENTRAL MT AS STRONG WINDS ALOFT WILL AGAIN MOVE ACROSS THE AREA. PN && .PREV DISCUSSION... /ISSUED 518 PM MDT SUN OCT 11 2015/ TONIGHT THROUGH TUESDAY...STRONG WESTERLY WINDS WILL GRADUALLY DECREASE AND THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 00Z. AN UPPER RIDGE WILL BEGIN TO BUILD OVER THE PACIFIC NORTHWEST OVERNIGHT WITH A DRY NORTHWEST FLOW ALOFT SETTING UP OVER THE AREA. THE RIDGE WILL FLATTEN A BIT ON MONDAY AS WEAK SHORT WAVE ENERGY MOVES ACROSS SOUTHERN CANADA, ALLOWING FOR DRY ZONAL FLOW OVER THE AREA. BY TUESDAY, THE RIDGE REBUILDS OVER THE PACIFIC NORTHWEST AND DRY NORTHWEST FLOW ALOFT ONCE AGAIN RETURNS TO MONTANA. THOUGH NOT AS STRONG AS TODAY, AFTERNOON WINDS WILL KEEP BREEZY CONDITIONS TO START THE WEEK. TEMPERATURES WILL BE SLIGHTLY ABOVE SEASONAL AVERAGES. TUESDAY NIGHT THROUGH SUNDAY...ZONAL FLOW WILL RESIDE OVER THE TREASURE STATE DURING THE FIRST PART OF THE FORECAST PERIOD...THEN BECOMING NORTHWESTERLY AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE WESTERN US. OVERALL...MAINLY DRY AND SEASONAL CONDITIONS ARE EXPECTED ACROSS NORTH CENTRAL AND SOUTHWEST MONTANA THROUGH THE FORECAST PERIOD. A FEW SHOWERS ARE POSSIBLE IN THE MOUNTAINS OF GLACIER NATIONAL PARK ON TUESDAY AS A WEAK UPPER- LEVEL SHORTWAVE MOVES ALONG THE INTERNATIONAL BORDER...OTHERWISE THE NEXT BEST CHANCE FOR PRECIPITATION MAY BE LATE NEXT WEEKEND. INCREASED POPS ACROSS SOUTHWEST MONTANA FOR NEXT WEEKEND. TEMPERATURES WILL GENERALLY BE NEAR TO SLIGHTLY ABOVE SEASONAL AVERAGES THROUGH THE WEEK WITH BREEZY WESTERLY WINDS AT TIMES. MLV && .PRELIMINARY POINT TEMPS/POPS... GTF 38 67 46 66 / 0 0 0 0 CTB 36 66 45 64 / 0 0 0 0 HLN 38 70 44 71 / 0 0 0 10 BZN 32 69 38 71 / 0 0 0 10 WEY 23 57 28 61 / 0 0 0 0 DLN 33 69 40 70 / 0 0 0 10 HVR 35 68 40 66 / 0 0 0 0 LWT 37 70 44 65 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Nearby
Red Flag Warnings in Montana, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.